CSN Login
Members Online: 0

You are here

Taken off oxiplatin due to allergy, will be switched to irinotecan

abita's picture
abita
Posts: 832
Joined: Dec 2017

Last week, I had a horrible reaction a few minutes into my infusion and ended up in the Emergency Dept for 9 hours.

Today was the rescheduled chemo. This time, a person was assigned to just watch me as soon as they started the oxiplatin. I had an allergic reaction. Throat closing, itchy, face flushed, that kind of thing.

So now I will be on Irinotecan. It seems like the bad side effect of that is diarrhea. But honestly, after hearing some of the stories here about long lasting neuropathy, diarrhea for the months of treatment seem better. I am also really happy that the cold sensitivity will be gone! 

Anyone on irinotecan that can tell e what to watch out for?

lizard44's picture
lizard44
Posts: 409
Joined: Apr 2015

I've been on a combination of Irinotecan and  Cetuximab since April 2016.   The antiemetic and antinauseant pre-meds I get (including Palonosetron and  atropine sulfate, an anticholinergic agent ) take care of the diarrhea and it hasn't been a problem for me. I'm fortunate in that  I haven't had any of the  debilitating side-effects from any of my chemo treatments.  My main  problem has been with skin and nail problems from the  Cetuximab.  I do get flatulence pretty bad at times, no matter what I eat or don't eat, and that is one of the side effects listed for  irinotecan, but it's only been a problem since I had APR surgery  last October, so I'm not sure whether to blame the irinotecan or not.

Reactions  to chemo are such an individual thing, it's hard to know how your body will react, but I hope  you  have minimal side-effects.

Grace/lizard44

abita's picture
abita
Posts: 832
Joined: Dec 2017

Thank you! Good to know they can treat the diarrhea. The nurse said I shouldn't worry about it. I will still get 5fu I think as my other drug. But maybe not. When I go in for disconnect from pump on wed, I will talk more with oncologist . Today he mostly stayed until my allergic reaction was gone.

aoccc2015
Posts: 37
Joined: Sep 2017

Other then day long hiccups the day after treatment, i havent really had any effects of it about 4 months into it now. Now i dont even get the hiccups. Iri hasnt done as good of a job for me as the oxi, but it has kept things stable and even a bit of shrinking. I still get the 5fu and avastin also. I guess I cant ask for much more for the no side effects tradeoff. I hope it works great for you and you can also save your fingers and feet too now:), good luck.

abita's picture
abita
Posts: 832
Joined: Dec 2017

I am afraid that it won't be as effective. I had 5 treatments of oxi. Plus the two where I got about 20 minutes of it. It worked well for me. My tumors shrunk almost half in the first 4. This is the mop up chemo. All my known cancer has been cut out. Glad to hear not a lot of side effects. I was starting to worry that I might be getting into it far enough for the neuropathy.

Lily Flower's picture
Lily Flower
Posts: 253
Joined: Jul 2017

Glad to hear the new meds doesn't have the neuropathy. I think I'd rather deal with diarrhea too than the numbness. It's so annoying! I can't even wear shoes without feeling uncomfortable. I wear sketches, only shoes satisfy my feet. Lol

Subscribe to Comments for "Taken off oxiplatin due to allergy, will be switched to irinotecan"